Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low phosphate
Aug 7, 2006

Hello,

My doctor tells me that my phosphate levels are low. This has been going on for several years, and he has me on a supplement called Phos-Nak (3 packets twice a day). What might be causing this deficiency, and what are the consequences of low phosphate? Is this something I should be worried about? I'm currently on Emtriva, Viread, Videx, Norvir, Aptivus, and Fuzeon; my viral load is at 106, and my CD4 count is 85.

Thanks, Henry

Response from Dr. Henry

Kidney problems can cause phosphate loss which can be due to the Viread (tenofovir) you are taking. From the description of your regimen it seems likely that you have a resistance HIV virus that requires a complex "salvage" type regimen. In cases like yours often any minor renal problems due to tenofovir can be monitored and/or managed safely. KH



Previous
GPO-Vir S30
Next
Sustiva dreams after 2 years!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement